Menu
1-888-835-9428

Navigation

1-877-524-5885

How To Identify An Ultram Overdose

By reading about the following symptoms you will be in a better position to be able to identify a potential Ultram overdose and can, therefore, get medical help as quickly as possible in order to stop any further health problems from developing and there is also the possibility of an overdose being fatal. It can be quite easy to take an accidental overdose with this particular drug, but there should be no reason why the person cannot make a complete recovery if the situation is dealt with immediately.

Before actually discussing the symptoms, it may be worthwhile quickly recapping just what this particular drug is and what it is given to people for. Ultram is an opioid pain reliever and it is given to people that are suffering from what could be classed as being mild to severe pain. It is seen as working along the same lines as morphine and there is a chance that somebody could become dependent on it if they take the drug for a prolonged period of time.

Signs of an Ultram overdose.

As with any potential overdose, the number of symptoms that a person may show will vary as will the severity of them and this does always mean that you need to pay close attention to the slightest of sign that may indicate that they have indeed taken an Ultram overdose.

The main symptoms will tend to include the following: the person may be extremely drowsy leading to difficulty to really waken them, their breathing may be shallow and labored, their pupils may be smaller and be similar to pinpoints, a general weak feeling across the body, their heartbeat may get slower, lower blood pressure, their skin may feel cold and clammy, they may suffer from convulsions when there has been no previous history of them, fainting, cardiac arrest, and potentially a coma.

Treatment for an Ultram overdose.

When seeking treatment for an Ultram overdose it is important that the doctors are made fully aware of how much of the drug has been taken as well as the rough time when it was taken due to how this can affect the way in which it can be treated. The earlier they get medical attention the better as it does make it more likely that they will recover fully from the overdose without there being any long lasting damage.

If the drug was taken just recently, then the common treatment is to encourage them to vomit as well as potentially pump out their stomach as this limits the amount of the drug that does get taken into the system and it has a knock-on effect with how bad the reaction may then be. The patient may also be given charcoal as this is very effective at absorbing any of the drug that is still in their stomach and as like the vomiting it lowers the impact it can then have on the body.

Apart from these treatments people may also be given Naloxone as this will help to counteract the effect that the Ultram has on the body and lessen the impact. There will also have to be close monitoring of their breathing and pulse rate and oxygen may be given to help ease any strain on their lungs caused by the overdose. After an initial period of up to 48 hours, the treatment then focuses more on checking to see if there has been any serious damage caused to the body that may require further medical help in the future.

If treatment is sought for an Ultram overdose before any signs of breathing or heart problems, then most people will be back to normal within two days although there is no guarantee that this will indeed be the case. Other people may need to be in hospital for a longer period of time if they have taken a lot of the drug or if they have any other health problems that have been affected by the overdose.

An Ultram overdose can potentially be fatal or even leave people brain damaged so you do need to pay attention to the symptoms that were listed above and get the person to a hospital as quickly as possible to make it more likely that they will actually recover without any problems. By acting quickly, they can be out of hospital within a day or two and should have no long lasting effects and able to lead a normal life once they have recovered.

1-877-524-5885

FIND A DRUG REHAB

Facts

1-888-835-9428

Supported Organizations: